MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 24GX0.75IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 24GX0.75IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386815
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd cathena 24gx0.75in winged bc needle retraction failed.It was reported by the customer that unknown issue.Verbatim: rcc received a complaint via email.Email(s) attached.Please see below for angio picture from barrhead complaint.Unknown issue.Product number - 386815.Additional info: 1.I inserted iv, got flash of blood, tried to advance catheter into vein, but needle would not retract.I was able to wiggle it loose, and it did come off the plastic catheter eventually, but the needle came out exposed and not covered by the safety sheath.2.No.3.2 occurences that i am aware of.4.No sample available.I disposed of it in sharps container.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material#: 386815, batch#: 3267040.It was reported by the customer that unknown issue.Verbatim: rcc received a complaint via email.Please see below for angio picture from barrhead complaint unknown issue: product number - 386815.Additional info: 1.I inserted iv, got flash of blood, tried to advance catheter into vein, but needle would not retract.I was able to wiggle it loose, and it did come off the plastic catheter eventually, but the needle came out exposed and not covered by the safety sheath.2.No.3.2 occurences that i am aware of.4.No sample available.I disposed of it in sharps container.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo submitted for evaluation.The reported issue of needle retraction failure was not confirmed upon inspection of the photo.Bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.We would be very interested in examining product that does not meet your expectations and our quality standards.Examination of the actual product involved may provide clarification as to the cause of the reported failure.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
BD CATHENA 24GX0.75IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20057562
Report Number2243072-2024-00919
Device Sequence Number15577361
Product Code FOZ
UDI-Device Identifier00382903868155
UDI-Public(01)00382903868155(11)231004(17)260930(10)3267040
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number386815
Device Lot Number3267040
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown